NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, January 18, 2017
Elevated PSA Due to Anti-Biotics
I am a 68 year old white male. I just had a PSA test with a reading of 5.33 In 2/08 it was 4.26 and in 9/07 is was 3.19. I had a negative biopsy in 2/08. When I had the recent PSA test I had a severe infection in my mouth due to extracted wisdom teeth. This has been going on for several months and I have taken many anti-biotics. During the test I was on Flagyl and Augmentin.
My question is: Could the infection and anti-biotics be the cause of my elevated PSA.
Thank you very much for any information you may provide.
PS: I have an appointment with my urologist but can't get in for several weeks.
It is unlikely that an infection in your mouth and antibiotics would cause your PSA to be elevated.
Lee E Ponsky, MD
Associate Professor of Urology
School of Medicine
Case Western Reserve University